Hail, Bay
- When
- March 12, 5:20 PM EST
- Where
- Bay County, 7 mi N of Vicksburg
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.417, -85.667
Dime size hail reported by a WJHG-TV meteorologist.
1 hail, 1 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 12, 2:37 PM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 PM EST MON MAR 12 2001 CURRENTLY: AN ACTIVE AFTN CONVECTION-WISE UNFOLDING AS INTENSE SQUALL LINE W/ EMBEDDED MESOS/LEWPS/BOWS MARCHING EWD NEAR 50 MPH ACROSS SRN AL/WRN FL PANHANDLE. SPC HAS ISSUED TOR WATCH 61 FOR ALL SE AL/ERN FL PANHANDLE COUNTIES UNTIL 3 PM CST. RECENT MESO DISCUSSION HINTS AT PSBL WW BOX FOR PORTIONS OF SW GA/FL BIG BEND AROUND MID AFTN. 18Z MSAS SHOWED COLD FRONT OVER MID MS VALLEY SWWD INTO RED RIVER VALLEY/N TX. A WARM FRONT EXTENDED FROM EXTREME S GA INTO LOW PRESSURE NEAR MGM. DEWPTS S OF THIS BOUNDARY RECOVERED INTO THE 60S OVER FL ZONES. MORE INSOLATION OVER SE BIG BEND ALLOWED TEMPS TO RISE INTO LOWER 80S. MODELS/ZONES: 12Z MODELS INITIALIZED UPPER FEATURES EXCEPTIONALLY WELL. SPLIT FLOW WILL PREVAIL THRU FCST PERIOD...WITH NRN STREAM TRACK FROM NRN/CNTRL ROCKIES E/NEWD TO NERN STATES...AND SRN STREAM DIPPING INTO NRN MEXICO FROM CA...THEN LIFTING NEWD ALONG GULF COAST STATES. POTENT S/W TROF WILL SWING FROM UPPER MS VALLEY INTO NERN STATES AS CLOSED LOW OFF SRN CA COAST OPENS UP OVER BAJA AND EJECTS EWD AS WAVE. FLOW REMAINS NEARLY ZONAL (WSW) OVER SERN CONUS. COLD FRONT TO OUR NW DROPS SEWD W/ FROPA AT DHN 12Z-15Z...ABY-TLH-PFN 15Z-18Z...VLD/CTY 18Z-21Z. WILL KEEP CATEGORICAL POPS ALL BUT SE BIG BEND ZONES W/ LIKELY POPS AS SQUALL LINE PROGRESSES ACROSS THE CWFA MAINLY THIS EVENING W/ NARROWER BAND OF CONVECTION TO ACCOMPANY THE COLD FRONT TUE MORNING. WILL KEEP SEVERE POTENTIAL ALL ZONES FOR FIRST PERIOD. WINDS SHIFT FROM SW TO NW & PPCN ENDS W/ FROPA TUE FOLLOWED BY DECREASING CLOUDS & COOLER TEMPS TUE NIGHT & WED. FAVORED FAN TEMPS & POPS FIRST TWO PERIODS...THEN AVERAGE PERIODS THREE & FOUR. EXTENDED: SPLIT FLOW PATTERN LINGERS ON. BAJA SHORTWAVE MOVES EWD INTO LOWER MS VALLEY EARLY THU. APPROACHING SURFACE LOW AND COLD FRONT AFFECTS CWFA THU INTO FRI MORNING W/ CHANCE OF SHOWERS OR TSTMS. SYSTEM CLEARS OUT IN TIME FOR NICE WEEKEND W/ HIGH PRESSURE. NEXT SYSTEM FOLLOWS SAME TRACK AS ITS PREDECESSOR & BRINGS ANOTHER CHANCE OF SHOWERS OR TSTMS. TEMPS THRU PERIOD AVERAGE OUT NEAR CLIMO. FIRE WEATHER: NO REQUIREMENTS AS RH VALUES WILL REMAIN ABOVE MINIMUM THRESHOLD...ALTHOUGH 20-FOOT WIND SPEEDS NEAR CRITERION. MARINE: WINDS ALREADY AT SCEC LEVELS & PROGGED TO INCREASE TO SCA TONIGHT AS FRONT APPROACHES FROM NW & PASSES THRU TUE AFTN. WINDS SHIFT TO NW LATE IN THE DAY & DIMINISH SLOWLY. RESPITE FROM SCEC/SCA CONDITIONS WILL BE TEMPORARY AS GRADIENT TIGHTENS & WINDSS VEER TO SE LATE WEDNESDAY IN RESPONSE TO ANOTHER SURFACE LOW & COLD FRONT. PREL|IMINARY CCF: TLH WB 065/077 046/073 85-0 PFN EB 067/075 052/070 +300 DHN EB 060/074 047/070 +400 ABY EB 060/074 046/072 +400 VLD WB 064/076 048/074 95-0 .TLH... AL...NONE. GA...NONE. FL...SCA GMZ750-755-770-775. MAJ
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1122 AM EST MON MAR 12 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHWEST GEORGIA AHEAD OF A WARM FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHERN MISSISSIPPI AND EASTERN LOUISIANA AHEAD OF A COLD FRONT WILL MOVE EASTWARD INTO SOUTHERN ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND INTO SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TONIGHT. THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...AND ACROSS THE FLORIDA PANHANDLE AND BIG BEND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... HOWEVER INCREASED LOW LEVEL WIND SHEAR MAY SUPPORT THE DEVELOPMENT OF ISOLATED TORNADOES OVER SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR WITH SOME OF THE THUNDERSTORMS. STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL FROM THE THUNDERSTORMS MAY EXACERBATE THE RIVER FLOODING ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
ALZ065>069-FLZ007>014-GMZ750-122000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1229 PM EST MON MAR 12 2001 THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHERN ALABAMA NORTHWEST FLORIDA COASTAL WATERS EFFECTIVE THIS MONDAY MORNING AND AFTERNOON FROM 1130 AM UNTIL 300 PM CST. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 90 STATUTE MILES EAST AND WEST OF A LINE FROM 30 MILES SOUTHEAST OF PENSACOLA FLORIDA TO 10 MILES NORTH OF MONTGOMERY ALABAMA. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. WATSON
ALZ067>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 PM EST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...NORTH FLORIDA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. THIS ALSO INCLUDES THE COASTAL WATERS. EFFECTIVE THIS MONDAY AFTERNOON AND EVENING FROM 345 PM UNTIL 900 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN ALABAMA...GENEVA...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 130 STATUTE MILES EAST AND WEST OF A LINE FROM 10 MILES SOUTH SOUTHWEST OF APALACHICOLA FLORIDA TO 70 MILES NORTH NORTHWEST OF WAYCROSS GEORGIA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE/ TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MOLLERE
ALZ067>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...NORTH FLORIDA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. THIS ALSO INCLUDES THE COASTAL WATERS. EFFECTIVE THIS MONDAY AFTERNOON AND EVENING FROM 345 PM UNTIL 900 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN ALABAMA...GENEVA...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. TORNADOES...HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 130 STATUTE MILES EAST AND WEST OF A LINE FROM 10 MILES SOUTH SOUTHWEST OF APALACHICOLA FLORIDA TO 70 MILES NORTH NORTHWEST OF WAYCROSS GEORGIA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MOLLERE
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Dime size hail reported by a WJHG-TV meteorologist.
A portion of the roof covering four rooms at the Majestic Motel and Resort was torn off. Some small sheds on the beach were destroyed and a few cars were damaged. Reported by the Bay County EMA.
A funnel cloud reported by a SKYWARN storm spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237996, 5237997, 5237998.